Alert archive / Maryland / Flash Flood Watches in 2021
Flash Flood Watch 5, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood watch at Jul 7, 2021, 3:12 PM EDT for 9 counties in Maryland; King George County, Virginia. It took effect at Jul 8, 2021, 5:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2021, 3:12 PM EDT (19:12 UTC)
- In effect from
- Jul 8, 2021, 5:00 PM EDT
- Expired
- Jul 9, 2021, 12:21 AM EDT
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
- Flood severity
- None
Counties Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Cecil County, MD, Charles County, MD, City of Baltimore, MD, Harford County, MD, Prince George's County, MD, Saint Mary's County, MD, King George County, VA
The radar
The Sterling radar (KLWX), 76 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WGUS61 KLWX 071912 FFALWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Baltimore MD/Washington DC 312 PM EDT Wed Jul 7 2021 MDZ008-011-013-014-016>018-508-VAZ057-080315- /O.NEW.KLWX.FF.A.0005.210708T2100Z-210709T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cecil-Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-King George- Including the cities of Elkton, South Gate, Bowie, Annapolis, Odenton, Prince Frederick, Dunkirk, Huntingtown, College Park, Chesapeake Beach, Severna Park, California, Greenbelt, Dahlgren, St. Charles, Camp Springs, Lexington Park, Arnold, North Beach, Waldorf, Suitland-Silver Hill, Severn, Lusby, Baltimore, Clinton, Glen Burnie, Laurel, and Aberdeen 312 PM EDT Wed Jul 7 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... The National Weather Service in Sterling Virginia has issued a * Flash Flood Watch for portions of Maryland and northern Virginia, including the following areas: in Maryland, Anne Arundel, Calvert, Cecil, Charles, Prince Georges, Southeast Harford, Southern Baltimore and St. Marys. In northern Virginia, King George. * From Thursday afternoon through Friday morning. * Tropical Storm Elsa will move across southern MD Thursday night, bringing heavy rainfall to areas east of the I-95 corridor. Expected rainfall totals in southern Maryland of 2 to 3 inches, with locally higher amounts up to 5 inches possible. Further west closer to the I-95 corridor could expect to see 1-2 inches, with locally higher amounts to 3 inches possible. * Moderate to heavy rainfall over a period of a few hours may cause streams and creeks to quickly rise out of their banks, potentially leading to instances of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CJL
7 follow-up statements
177 WGUS61 KLWX 080118 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 918 PM EDT Wed Jul 7 2021 MDZ008-011-013-014-016>018-508-VAZ057-080930- /O.CON.KLWX.FF.A.0005.210708T2100Z-210709T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cecil-Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-King George- Including the cities of Elkton, South Gate, Bowie, Annapolis, Odenton, Prince Frederick, Dunkirk, Huntingtown, College Park, Chesapeake Beach, Severna Park, California, Greenbelt, Dahlgren, St. Charles, Camp Springs, Lexington Park, Arnold, North Beach, Waldorf, Suitland-Silver Hill, Severn, Lusby, Baltimore, Clinton, Glen Burnie, Laurel, and Aberdeen 918 PM EDT Wed Jul 7 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of Maryland and northern Virginia, including the following areas: in Maryland, Anne Arundel, Calvert, Cecil, Charles, Prince Georges, Southeast Harford, Southern Baltimore and St. Marys. In northern Virginia, King George. * From Thursday afternoon through Friday morning. * Tropical Storm Elsa will move across southern MD Thursday night, bringing heavy rainfall to areas east of the I-95 corridor. Expected rainfall totals in southern Maryland of 2 to 3 inches, with locally higher amounts up to 5 inches possible. Further west closer to the I-95 corridor could expect to see 1-2 inches, with locally higher amounts to 3 inches possible. * Moderate to heavy rainfall over a period of a few hours may cause streams and creeks to quickly rise out of their banks, potentially leading to instances of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ADS
043 WGUS61 KLWX 080835 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 435 AM EDT Thu Jul 8 2021 MDZ008-011-013-014-016>018-508-VAZ057-081645- /O.CON.KLWX.FF.A.0005.210708T2100Z-210709T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cecil-Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-King George- Including the cities of Elkton, South Gate, Bowie, Annapolis, Odenton, Prince Frederick, Dunkirk, Huntingtown, College Park, Chesapeake Beach, Severna Park, California, Greenbelt, Dahlgren, St. Charles, Camp Springs, Lexington Park, Arnold, North Beach, Waldorf, Suitland-Silver Hill, Severn, Lusby, Baltimore, Clinton, Glen Burnie, Laurel, and Aberdeen 435 AM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of Maryland and northern Virginia, including the following areas: in Maryland, Anne Arundel, Calvert, Cecil, Charles, Prince Georges, Southeast Harford, Southern Baltimore and St. Marys. In northern Virginia, King George. * From this afternoon through Friday morning. * Tropical Storm Elsa will move across southern MD tonight, bringing heavy rainfall to areas east of the I-95 corridor. Expected rainfall totals in southern Maryland of 2 to 3 inches, with locally higher amounts up to 5 inches possible. Further west closer to the I-95 corridor could lesser amounts of up to one inch, with locally higher amounts of 2-3 inches possible. * Moderate to heavy rainfall over a period of a few hours may cause streams and creeks to quickly rise out of their banks, potentially leading to instances of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MSS
741 WGUS61 KLWX 081811 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 211 PM EDT Thu Jul 8 2021 MDZ008-011-013-014-016>018-508-VAZ057-090215- /O.CON.KLWX.FF.A.0005.210708T2100Z-210709T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cecil-Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-King George- Including the cities of Elkton, South Gate, Bowie, Annapolis, Odenton, Prince Frederick, Dunkirk, Huntingtown, College Park, Chesapeake Beach, Severna Park, California, Greenbelt, Dahlgren, St. Charles, Camp Springs, Lexington Park, Arnold, North Beach, Waldorf, Suitland-Silver Hill, Severn, Lusby, Baltimore, Clinton, Glen Burnie, Laurel, and Aberdeen 211 PM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of Maryland and northern Virginia, including the following areas: in Maryland, Anne Arundel, Calvert, Cecil, Charles, Prince Georges, Southeast Harford, Southern Baltimore and St. Marys. In northern Virginia, King George. * Through Friday morning. * Tropical Storm Elsa will move across southern MD tonight, bringing heavy rainfall to areas east of the I-95 corridor. Expected rainfall totals in southern Maryland of 2 to 3 inches, with locally higher amounts up to 5 inches possible. Further west closer to the I-95 corridor could lesser amounts of up to one inch, with locally higher amounts of 2-3 inches possible. * Moderate to heavy rainfall over a period of a few hours may cause streams and creeks to quickly rise out of their banks, potentially leading to instances of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CJL
635 WGUS61 KLWX 081818 FFALWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Baltimore MD/Washington DC 218 PM EDT Thu Jul 8 2021 DCZ001-090230- /O.EXA.KLWX.FF.A.0005.210708T2100Z-210709T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ District of Columbia- Including the cities of Washington 218 PM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... The National Weather Service in Sterling Virginia has expanded the * Flash Flood Watch to include a portion of DC, including the following : District of Columbia. * Through Friday morning. * Thunderstorms have been moving across the DC metro area over the past hour, and look to continue doing so for the next couple of hours. Additionally, steadier rainfall may arrive this evening into tonight in association with Tropical Storm Elsa, which could lead to some isolated instances of flash flooding, especially in poor drainage areas. * Moderate to heavy rainfall over a short time period may cause streams and creeks to quickly rise out of their banks, potentially leading to instances of flash flooding, especially in urban and poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MDZ008-011-013-014-016>018-508-VAZ057-090230- /O.CON.KLWX.FF.A.0005.210708T2100Z-210709T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cecil-Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-King George- Including the cities of Elkton, South Gate, Bowie, Annapolis, Odenton, Prince Frederick, Dunkirk, Huntingtown, College Park, Chesapeake Beach, Severna Park, California, Greenbelt, Dahlgren, St. Charles, Camp Springs, Lexington Park, Arnold, North Beach, Waldorf, Suitland-Silver Hill, Severn, Lusby, Baltimore, Clinton, Glen Burnie, Laurel, and Aberdeen 218 PM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of Maryland and northern Virginia, including the following areas: in Maryland, Anne Arundel, Calvert, Cecil, Charles, Prince Georges, Southeast Harford, Southern Baltimore and St. Marys. In northern Virginia, King George. * Through Friday morning. * Tropical Storm Elsa will move across southern MD tonight, bringing heavy rainfall to areas east of the I-95 corridor. Expected rainfall totals in southern Maryland of 2 to 3 inches, with locally higher amounts up to 5 inches possible. Further west closer to the I-95 corridor could lesser amounts of up to one inch, with locally higher amounts of 2-3 inches possible. * Moderate to heavy rainfall over a period of a few hours may cause streams and creeks to quickly rise out of their banks, potentially leading to instances of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CJL
968 WGUS61 KLWX 090126 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 926 PM EDT Thu Jul 8 2021 DCZ001-MDZ008-011-013-014-016>018-508-VAZ057-090930- /O.CON.KLWX.FF.A.0005.000000T0000Z-210709T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ District of Columbia-Cecil-Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-King George- Including the cities of Elkton, South Gate, Bowie, Annapolis, Odenton, Prince Frederick, Dunkirk, Huntingtown, College Park, Chesapeake Beach, Severna Park, California, Greenbelt, Dahlgren, St. Charles, Camp Springs, Lexington Park, Arnold, North Beach, Waldorf, Suitland-Silver Hill, Severn, Lusby, Baltimore, Clinton, Glen Burnie, Washington, Laurel, and Aberdeen 926 PM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... The Flash Flood Watch continues for * Portions of DC, Maryland and northern Virginia, including the following areas: in DC, District of Columbia. In Maryland, Anne Arundel, Calvert, Cecil, Charles, Prince Georges, Southeast Harford, Southern Baltimore and St. Marys. In northern Virginia, King George. * Until 8 AM EDT Friday. * Tropical Storm Elsa will move across southern MD tonight, bringing heavy rainfall to areas near and east of Interstate 95. Rainfall totals of 1 to 3 inches are expected, likely highest in southern Maryland. Locally higher amounts up to 5 inches are possible. * Moderate to heavy rainfall over a period of a few hours may cause streams and creeks to quickly rise out of their banks, potentially leading to instances of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ADS
026 WGUS61 KLWX 090324 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 1124 PM EDT Thu Jul 8 2021 DCZ001-MDZ008-011-013-014-016-508-VAZ057-090430- /O.CAN.KLWX.FF.A.0005.000000T0000Z-210709T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ District of Columbia-Cecil-Southern Baltimore-Prince Georges-Anne Arundel-Charles-Southeast Harford-King George- Including the cities of College Park, Elkton, Clinton, South Gate, Glen Burnie, Bowie, Odenton, Annapolis, Aberdeen, Washington, Camp Springs, Severn, Severna Park, Waldorf, Suitland-Silver Hill, Arnold, Greenbelt, Laurel, Dahlgren, St. Charles, and Baltimore 1124 PM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch has been cancelled for portions of DC, Maryland and northern Virginia, including the following areas: in DC, District of Columbia. In Maryland, Anne Arundel, Cecil, Charles, Prince Georges, Southeast Harford and Southern Baltimore. In northern Virginia, King George. The Flood Watch is cancelled. $$ MDZ017-018-091130- /O.CON.KLWX.FF.A.0005.000000T0000Z-210709T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Marys-Calvert- Including the cities of Chesapeake Beach, Lexington Park, North Beach, California, Lusby, Dunkirk, Prince Frederick, and Huntingtown 1124 PM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... The Flash Flood Watch continues for * A portion of southern Maryland, including the following areas: Calvert and St. Marys. * Until 8 AM EDT Friday. * Tropical Storm Elsa is currently moving across southern MD, bringing heavy rainfall to St. Mary's and Calvert Counties. Rainfall totals of 2 to 4 inches are expected, with locally higher totals in southern St. Mary's and Calvert Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ LFR
427 WGUS61 KLWX 090421 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 1221 AM EDT Fri Jul 9 2021 MDZ017-018-090530- /O.CAN.KLWX.FF.A.0005.000000T0000Z-210709T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Marys-Calvert- Including the cities of Chesapeake Beach, Lexington Park, North Beach, California, Lusby, Dunkirk, Prince Frederick, and Huntingtown 1221 AM EDT Fri Jul 9 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch has been cancelled for a portion of southern Maryland, including the following areas: Calvert and St. Marys. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ LFR
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 3:20 AM EDT, 11 hours 52 minutes earlier.
Area forecast discussion, Jul 7, 3:20 AM EDT, 11 hours 52 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
320 AM EDT Wed Jul 7 2021
.SYNOPSIS...
Heat and humidity will build in through Wednesday as high
pressure remains over the Atlantic. Elsa will track across
the eastern Carolinas Thursday, then into the mid-Atlantic
coast Thursday night, before heading towards Cape Cod on
Friday. An elongated surface trough originating from Elsa will
be draped across the northeast U.S. corridor on Friday. Brief
high pressure builds Sunday, before an approaching warm front
from the midwest impacts the mid-Atlantic early next week.
Please refer to the National Hurricane Center for the latest
information regarding the track of Elsa.
&&
.NEAR TERM /THROUGH TONIGHT/...
Similar conditions from yesterday expected to continue today.
H5 ridging and an associated Bermuda high offshore will persist
throughout the day as a continued southerly flow ushers in hot
and humid air. Highs today will once again be in the mid 90s for
most with dew points in the low 70s. This will cause for heat
indices to remain in the low 100s mainly along and east of I-95
and upper 90s elsewhere; keeping conditions just under heat
advisory criteria.
Chances for afternoon showers and thunderstorms remain elevated
once again today as a lee trough lingers mainly along and west
of the Blue Ridge. Given the continued unstable airmass, CAPE
values range between 2000-2500 J/Kg. However, shear remains
rather weak, ranging around 15-20 kts. Also, mid-level lapse
rates are weaker than yesterday, around 6 C/Km. While not much
potential for forcing mechanisms, weak shortwave advection will
traverse northward along the ridge axis. Given the high
instability, any storms that do develop may have the potential
to be severe in nature. Best potential would be mainly along and
west of the Blue Ridge. Elsewhere, chances for showers and
storms will be limited as a capping inversion lingers.
Any shower/storm is expected to dissipate by late evening with
mostly dry conditions continuing overnight. Overnight lows will
remain in the mid to upper 60s for most, with low 70s across the
metros.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Clouds thicken during the pre-dawn hours Thursday as H5 heights
begin to lower thanks to a combination of an approaching
shortwave trough back over the Ohio Valley and Elsa tracking up
the East Coast. This will cause an increase in moisture
advection which will result in more unsettled conditions
throughout much of the day. Some spotty showers may be present
as early as sunrise mainly along and west of the Blue Ridge.
However, PoPs increase everywhere throughout the day with an
increase in shower coverage, some that may be heavy at times,
especially in instances of embedded thunderstorms. Temperatures
will be cooler given the cloud cover and unsettled weather.
However will still be quite warm and humid with highs in the mid
to upper 80s across the metros and low to mid 80s elsewhere.
Elsa is forecasted to cross through near the vicinity of
Virginia Beach, VA Thursday evening before making its closest
pass overnight into Friday. It remains to be seen how far north
and west the outer rainfall bands and gusty winds will make it.
Some spread in Elsa's exact track still remains. Therefore will
defer to the National Hurricane Center for the latest forecast.
Unsettled conditions continue on Friday with chances for showers
and thunderstorms as the aforementioned trough and associated
cold front approaches the region. The front is expected to exit
the region late Friday night as drying conditions ensue into
Saturday morning. Temperatures on Friday will be similar to
Thursday.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Our area will be in a zonal flow aloft for Saturday in
between upper-level high pressure over the Atlantic and southern
CONUS and an upper-level low near the Hudson Bay. A weak boundary
will also remain stalled out over the area as well. There will be a
little dewpoint gradient along the boundary, but that's about it.
That boundary will combine with shortwave energy in the zonal flow
to bring the chance for showers and thunderstorms, especially during
the afternoon and evening. A stronger storm is possible, and the
best chance will be near and south of the boundary across the
Potomac Highlands into central Virginia. Convection should wane
overnight Saturday, but an isolated shower/t-storm cannot be ruled
out.
Upper-level and surface high pressure will begin to strengthen over
the Atlantic Sunday through Tuesday. This will cause the
boundary to move to our northeast as a warm front on Sunday.
Increased heat and humidity will lead to more chances for showers
and thunderstorms, and some of those storms may be strong to perhaps
even severe. Bermuda high will take over for Monday and Tuesday,
bringing hot and humid conditions. There will be chances for
thunderstorms due to the heat and humidity. Also, 500mb heights may
not be quite as high since the center of the upper-level high may be
off to our east. Therefore, more showers and thunderstorms are
possible, mainly during the afternoon and evening hours each day.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions are expected today with high pressure in control
and a continued southerly flow. Chances for scattered showers
and thunderstorms continue but will be mainly along and west of
the Blue Ridge. MRB has the best chance of seeing any impacts
from said shower/storm, which can briefly reduce CIG/VSBYs.
Elsewhere, no impacts are expected. However the threat of
convection remains non-zero across the rest of the terminals.
Heading into Thursday, will continue to monitor the track of
Elsa. Based on the latest forecast, increasing rain chances
could lead to CIG/VSBY restrictions along with breezy
northwesterly winds to the west of the track. Elsa is projected
to exit offshore into southern New England by early Friday
morning. However an approaching cold front will keep conditions
unsettled on Friday, which continues the chances for continued
restrictions.
A boundary will remain near the terminals Saturday and it will
retreat northeast as a warm front Sunday. A few showers and
thunderstorms are possible, especially during the afternoon and
evening hours each day. There is a threat for strong to perhaps
even severe storms, especially Sunday when the heat and
humidity will be higher.
&&
.MARINE...
A southerly channeling across the lower Chesapeake Bay and
adjacent tributaries are expected to continue through 9AM
Wednesday morning, then again overnight Wednesday into
Thursday for the lower and middle bay and lower Tidal Potomac.
For Thursday and Thursday night, the track of Elsa may get
close enough to bring tropical storm force winds over portions
of the waters (especially middle and lower Bay). Given some
uncertainty in the track, users are advised to check back with
the latest National Hurricane Center forecast.
Sub-SCA is expected Friday. A few showers and thunderstorms are
possible Saturday and Sunday, especially during the afternoon
and evening hours. Storms may produce gusty winds. Gradient
winds should remain below SCA criteria for most of the time
though.
&&
.TIDES/COASTAL FLOODING...
Elsa will track up the Mid-Atlantic Coast later Thursday into
Thursday night before moving to the northeast Friday. A south to
southeast flow ahead of this may cause minor tidal flooding. Refer
to the National Hurricane Center for the latest regarding Elsa.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 9 AM EDT this morning for ANZ533-
534-537-543.
Small Craft Advisory from midnight tonight to 10 AM EDT
Thursday for ANZ533-534-537-543.
&&
SYNOPSIS...BJL
NEAR TERM...MSS
SHORT TERM...MSS
LONG TERM...BJL
AVIATION...BJL/MSS
MARINE...BJL/MSS
TIDES/COASTAL FLOODING...BJLHazardous weather outlook, Jul 7, 12:40 PM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1240 PM EDT Wed Jul 7 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-081645- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1240 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible this afternoon and evening, especially near the Baltimore Metropolitan area into northeast Maryland. Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Tropical Storm Watch has been issued through 8 AM Friday morning for St. Mary's and Calvert counties, including the adjacent waters along the Chesapeake Bay and Lower tidal Potomac river. Flooding rains, minor tidal flooding, and isolated tornadoes are all potential threats. For additional information on Tropical Storm Elsa, consult the latest forecast from the National Hurricane Center. There is a slight severe storm threat for Friday and Sunday. Scattered severe storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, and again for Friday and Sunday. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-081645- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 1240 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible this afternoon and evening, Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Consult the latest guidance and information from the National Hurricane Center concerning the possible effects of Tropical Storm Elsa. There is a slight severe storm threat for Sunday. Scattered severe storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, and again Sunday. MDZ001-501-502-VAZ503-504-WVZ501>506-081645- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1240 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible this afternoon and evening, Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight severe storm threat for Sunday. Scattered severe storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, and again Sunday. CJL
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:15 AM EDT | Tropical Storm Watch | LWX | Calvert, Saint Mary's | 12 hr |
| Jul 7, 4:09 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 36 min |
| Jul 7, 4:47 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Howard | 43 min |
| Jul 7, 12:49 AM EDT | Small Craft Advisory | LWX | 22 hr | |
| Jul 7, 3:45 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Nelson | 30 min |
| Jul 7, 3:52 PM EDT | Small Craft Advisory | LWX | 42 hr | |
| Jul 7, 4:06 PM EDT | Special Marine Warning | LWX | 43 min | |
| Jul 7, 4:09 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 26 min |
| Jul 7, 4:13 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 47 min |
| Jul 7, 4:20 PM EDT | Flash Flood Warning | LWX | Nelson | 107 min |
| Jul 7, 4:40 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, City of Staunton | 35 min |
| Jul 7, 5:24 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Rockingham | 29 min |
| Jul 7, 5:34 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 28 min |
| Jul 7, 7:03 PM EDT | Severe Thunderstorm Warning | LWX | Page, Shenandoah, Warren | 27 min |
| Jul 7, 7:27 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 33 min |
Nearby
Flash Flood Watches in Maryland, 2021Flash Flood Watches in Virginia, 2021Flash Flood Watches in District of Columbia, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.